MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION R2P¿ DESTINATION SLENDER¿ GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION R2P¿ DESTINATION SLENDER¿ GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Pain (1994); Cramp(s) /Muscle Spasm(s) (4521)
Date of Event 05/31/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A4: weight: 58.6 kilograms.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: vascular surgeon.The actual device was not available for returned; therefore, an evaluation of the actual device will not be conducted.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Event or Problem Description
The user facility reported that the involved 6fr 119cm destination slender was placed in right radial artery and was advanced all the way to the level of the common femoral artery without issue.The patient did receive a radical anti-spasmodic cocktail.The superficial femoral artery (sfa) intervention was completed.During removal of the sheath, the physician experienced extreme resistance, and the patient had extreme discomfort.There was an additional spasmodic cocktail administered along with additional pain medication.The physician waited and then begin to remove the sheath again.The physician once again felt extreme resistance and the sheath tore.The patient was taken immediately to the operating room for removal of the sheath that was still implanted.The event occurred intra-operative.Patient was in stable condition.Additional information was received on 07 jun 2023: patient did not have particularly tortuous anatomy.There was no direct allegation against the device from the clinician, that it caused or contributed to the event.It has been confirmed that there was a spasm that occurred during the removal of the sheath.
 
Event or Problem Description
Additional information was received on 07 jun 2023: patient did not have particularly tortuous anatomy.There is no direct allegation against the device from the clinician, that it caused or contributed to the event.It was confirmed that the spasm occurred during the removal of the sheath.Terumo medical received an fda medwatch report mw# 5118842.The event description stated that the patient had an outpatient angioplasty procedure.During the procedure and after placement of stents, the wire and sheath were difficult to pull.Medications were given to relax the vessels.The sheath separated and a portion remained requiring transfer to operating room for removal.
 
Additional Manufacturer Narrative
This report is being sent as follow-up # 1 to provide the completed investigation results.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.The complaint cannot be confirmed for sheath separation because a sample was not returned for assessment.Without a sample, the exact root cause could not be determined.The likely root cause is the sheath was attempted to be removed during increased resistance from a patient spasm.Review of device history record (dhr)showed there were no issues noted during manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since this risk evaluation is within the predetermined limits in the design failure mode and effects analysis (dfmea).

Brand Name
R2P¿ DESTINATION SLENDER¿ GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
6402040886
MDR Report Key17244084
Report Number1118880-2023-00326
Device Sequence Number14767434
Product Code DYB
UDI-Device Identifier00389701012384
UDI-Public00389701012384
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K193125
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2022
Device Model NumberN/A
Device Catalogue NumberGS-R6ST1C12W
Device Lot Number0000327163
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2023
Supplement Date Received by Manufacturer07/24/2023
07/30/2023
Initial Report FDA Received Date06/30/2023
Supplement Report FDA Received Date08/11/2023
08/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MISAGO AND CROSSTELLA
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexFemale
Patient Weight58 KG
Patient EthnicityNon Hispanic
Patient RaceWhite